Alabama, 2017Hail and Damaging Winds in Alabama, May 27 to 28, 2017
May 27 to 28, 2017 · NWS HUN · 51 events in 9 counties and zones
Multiple lines of thunderstorms produced several reports of wind damage, particularly in northwest Alabama where winds were measured at or above 75 mph in a couple locations. Trees were either uprooted and toppled over in several locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 51
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple lines of thunderstorms produced several reports of wind damage, particularly in northwest Alabama where winds were measured at or above 75 mph in a couple locations. Trees were either uprooted and toppled over in several locations. Large trees were uprooted and dropped onto at least three homes in Cullman County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 27, 7:07 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, May 27, 7:07 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
807 PM CDT Sat May 27 2017
.NEAR TERM...(Tonight)
Issued at 807 PM CDT Sat May 27 2017
Updated mainly concerning development and evolution of convection to
our north. This convection was basically along the I-40 corridor
from Jackson to south of Nashville to west of Cookeville. Even with
somewhat cooler conditions nearing dusk, very unstable conditions
continued with mixed layer and surface CAPE values in the 2000-3000
J/kg range. Also noticed lower level shear values increasing to our
north as the convection nears.
The HRRR continues a trend of bringing the showers across the area in
the 04-05Z timeframe. But looking at the current radar and storm
movement, think they will be here an hour or so earlier. Strong to
damaging wind gusts and large hail are the main threats. Higher shear
values keeps the possibility of a brief tornado in the picture too.
At this time, think the convection will affect mainly our southern
middle Tennessee and far northeast Alabama counties first, then the
remainder of the area in a NNW-SSE manner in the late evening and
overnight.
Update wise, sped up arrival of likely rain chances for our northern
areas a few hours earlier. Left temperatures and the remaining
parameters as is for now.
.SHORT TERM...(Sunday through Monday)
Issued at 250 PM CDT Sat May 27 2017
If the MCS does move through tonight much of the hires guidance has
it through the area shortly after sunrise Sunday. However, the cold
front will still be lingering off the NW and should spark another
round of convection that will drop S/SE through the area Sunday
afternoon/night. Timing again is very uncertain with the MCS
potentially limiting activity as we may be too worked over. Plus, the
main synoptic forcing with the front will be off to the NE. CAPE and
shear parameters are a bit lower on Sunday and the mid-level dry air
we have over the area today will be gone. So, the potential for
the stronger damaging winds may not be as great. But hail and some
stronger wind gusts are still possible with storms along the front.
The forecast uses more of a blend because of the lingering
uncertainty but if we don't have the MCS come through we could end up
with some severe storms on Sunday with the front.
With the front losing it's main forcing it begins to slow down as it
moves through the area Sunday into Monday. This could shift the
threat from severe to more of a heavy rain and flooding threat on
Monday. Did stick to a blend of guidance for PoPs on Monday and kept
50 to 60 PoPs for much of the area during the day. Thunderstorm
chances begin to decrease as we lose heating Monday evening. With the
increased rain chances and cloud cover temps will be a little
"cooler" on Monday compared to today and Sunday. Hoping to see some
more consistency in the guidance in the next few runs.
.LONG TERM...(Monday night through Friday)
Issued at 250 PM CDT Sat May 27 2017
A broad upper trough remains over N. MN at 00z Monday with a cold
front that will essentially be stalled across N. AL. The upper low
remains wedged between strong high pressure over the N. Atlantic and
the N. Pacific with all the energy well to our north. Locally, a mid
level ridge anchored off the SE coast will allow short waves to ride
along it SW to NE across N. AL. Continued SW flow at the surface
will keep ushering moisture into the area as well. The upper low
finally opens up and meanders eastward on Friday. At the same time,
a weak upper low develops over the midwest and will track eastward.
What this all means is that isolated to scattered thunderstorms will
essentially stay in the forecast for the entire long term period,
Monday night through Saturday night. The highest coverages will be
in the afternoon but isolated showers/storms will probably linger
each evening. Shear is non existent most of the week so would
expected convectively induced showers and maybe a strong storm
possible each afternoon. The dynamics for the weekend look stronger
with greater instability so we'll watch that more in coming
forecasts.
Temperatures for the week will be near normal with highs in the
lower 80s and lows in the lower to mid 60s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 632 PM CDT Sat May 27 2017
Unsettled weather this TAF, as a series of convective systems move
NW to SE across the region. Even in the short term, there is low
confidence regarding timing of these systems. One of the models is
forecasting thunderstorm complexes now across the KY/TN border and
SE MO should move across this area in the late evening. Other output
has those systems impacting the region during the overnight. Stayed
with the quicker solution this issuance. Given an unstable atmosphere
across the region, strong erratic wind gusts are expected as storm
complex traverses the region. Have lowered VIS/CIG values into the
lower MVFR range, with IFR or lower values possible. MVFR CIGs
should continue to after sunrise Sunday, with scattered convection
into the early morning.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...RSB
SHORT TERM...Stumpf
LONG TERM...LN
AVIATION...RSB
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, May 27, 5:37 PM CST, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
637 PM CDT Sat May 27 2017
ALZ001>010-016-TNZ076-096-097-281000-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN-
637 PM CDT Sat May 27 2017
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Tonight...
More numerous thunderstorms will impact the region late this evening
and overnight. Some of these storms will be strong to severe, with
the main threats damaging wind gusts over 60 mph and large hail. A few
tornadoes cannot be ruled out within the strongest storms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Thunderstorms may still be ongoing across portions of the outlook
area Sunday morning, although the coverage should diminish during the
afternoon. Regardless of coverage, conditions may be favorable for
the redevelopment of strong to severe thunderstorms Sunday afternoon.
A slow moving cold front will bring more widespread storms Sunday
night and Monday. Although a few strong to marginally severe storms
will be possible, the greatest threat will come from locally heavy
rainfall.
The cold front is expected to stall near or just south of the
region, with generally low to moderate chances for storms continuing
through Friday.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
likely tonight.
BCC
In the hours before
Special weather statement, May 27, 9:04 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1004 PM CDT SAT MAY 27 2017
ALZ001-002-005-280330-
Lauderdale AL-Limestone AL-Colbert AL-
1004 PM CDT SAT MAY 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LIMESTONE AND
NORTHERN COLBERT COUNTIES UNTIL 1030 PM CDT...
At 1004 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pickwick Landing State Park to Ardmore.
Movement was south at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Florence, Athens, Muscle Shoals, Sheffield, J P Coleman State Park,
Rogersville, Ardmore, Killen, Lexington and St. Florian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3499 8678 3475 8679 3477 8732 3480 8736
3480 8742 3477 8743 3479 8811 3489 8810
3492 8816 3501 8820
TIME...MOT...LOC 0304Z 341DEG 13KT 3505 8819 3500 8687
BCCThunderstorm Wind, Jackson
- When
- May 27, 9:10 PM CST
- Where
- Jackson County, 0.57 mi E of Estillfork
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.920, -86.160
Several trees were knocked down at this location near Hurricane Creek.
Thunderstorm Wind, Lauderdale
- When
- May 27, 9:12 PM CST
- Where
- Lauderdale County, 1.33 mi WSW of Jacksonburg
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.870, -87.690
A tree was knocked down in the roadway near the landfill at 5896 Highway 157.
Thunderstorm Wind, Madison
- When
- May 27, 9:28 PM CST
- Where
- Madison County, 1.33 mi ENE of Mint Spg
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.960, -86.450
A tree was knocked down on JB Walker Road near New Market.
Thunderstorm Wind, Lauderdale
- When
- May 27, 9:30 PM CST
- Where
- Lauderdale County, 0.89 mi NE of Elgin
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.860, -87.370
A tree was knocked down on the roadway on CR 113 just north of CR 586.
Thunderstorm Wind, Jackson
- When
- May 27, 9:42 PM CST
- Where
- Jackson County, 0.57 mi E of Roslie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $200
- Reported by
- Public
- Coordinates
- 34.700, -85.770
A large tree was knocked down in Rosalie on CR 78.
Thunderstorm Wind, Madison
- When
- May 27, 9:43 PM CST
- Where
- Madison County, 1.71 mi E of Berkley
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.630, -86.400
A tree was knocked down near the intersection of Cherry Tree Road and Berkley.
Thunderstorm Wind, Madison
- When
- May 27, 9:50 PM CST
- Where
- Madison County, 0.57 mi E of Ryland
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.770, -86.470
A tree was knocked down near the intersection of Dug Hill Road and Stacey Circle.
Thunderstorm Wind, Dekalb
- When
- May 27, 9:50 PM CST
- Where
- Dekalb County, 1.49 mi NNE of Elliot Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.640, -85.770
A large tree was knocked down onto a power line on Greenbriar Drive.
Thunderstorm Wind, Dekalb
- When
- May 27, 9:53 PM CST
- Where
- Dekalb County, 0.57 mi E of High Pt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.580, -85.590
Multiple trees were knocked down on Highway 117 on Lookout Mountain.
Thunderstorm Wind, Lauderdale
- When
- May 27, 11:35 PM CST
- Where
- Lauderdale County, 2.68 mi SW of Threet
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.920, -87.850
A tree was knocked down across the roadway at 3673 CR 158.
Thunderstorm Wind, Colbert
- When
- May 27, 11:37 PM CST
- Where
- Colbert County, 1.84 mi ESE of Mt Hester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.710, -87.990
Trees were knocked down in the Riverton Rose Park area.
Thunderstorm Wind, Franklin
- When
- May 27, 11:45 PM CST
- Where
- Franklin County, 0.9 mi SE of Pogo
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 34.560, -88.110
A home weather station measured a wind gust of 75 mph in the Pogo community before power was lost.
Thunderstorm Wind, Lauderdale
- When
- May 27, 11:50 PM CST
- Where
- Lauderdale County, 0.89 mi NE of Pickavick Lake
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.760, -87.820
A large tree was knocked down on Woodland Road south of CR 204.
Thunderstorm Wind, Lauderdale
- When
- May 27, 11:50 PM CST
- Where
- Lauderdale County, 0.57 mi W of Blackburn
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.930, -87.640
A tree was knocked down on CR 224 between the railroad tracks and CR 309.
Thunderstorm Wind, Lauderdale
- When
- May 27, 11:51 PM CST
- Where
- Lauderdale County, 2.82 mi SSE of Oakland
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.790, -87.770
A tree was knocked down on CR 223 off of CR 2.
Thunderstorm Wind, Lauderdale
- When
- May 27, 11:53 PM CST
- Where
- Lauderdale County, 0.89 mi NW of Florence
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.810, -87.680
A tree was knocked down onto a home and vehicle on Howell Street.
Thunderstorm Wind, Franklin
- When
- May 28, 12:02 AM CST
- Where
- Franklin County, 2.67 mi WSW of Vina
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.360, -88.090
Widespread trees were knocked down along CR 23 south of Vina.
Thunderstorm Wind, Lauderdale
- When
- May 28, 12:03 AM CST
- Where
- Lauderdale County, 0.89 mi NE of Wilson Lake
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.840, -87.520
A tree was knocked down on Lingerlost Road at Willoughby Lane.
Thunderstorm Wind, Lauderdale
- When
- May 28, 12:03 AM CST
- Where
- Lauderdale County, 1.33 mi ENE of East Killen
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.880, -87.500
A tree was knocked down at CR 170 off of CR 71.
Thunderstorm Wind, Colbert
- When
- May 28, 12:08 AM CST
- Where
- Colbert County, 1.38 mi N of Littleville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.600, -87.670
A tree was knocked down on Jackson Highway in Littleville.
Thunderstorm Wind, Lauderdale
- When
- May 28, 12:09 AM CST
- Where
- Lauderdale County, 0.57 mi E of Antioch
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.900, -87.460
A tree was knocked down by thunderstorm winds at CR 73 and CR 71.
Thunderstorm Wind, Lauderdale
- When
- May 28, 12:09 AM CST
- Where
- Lauderdale County, 0.57 mi W of Mitchelltown
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.880, -87.430
A tree was knocked down by thunderstorm winds at CR 76 at CR 33.
Thunderstorm Wind, Lawrence
- When
- May 28, 12:10 AM CST
- Where
- Lawrence County, 1.38 mi N of Lemon Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.750, -87.420
Trees were knocked down in the eastern portions of the Hatton community.
Thunderstorm Wind, Franklin
- When
- May 28, 12:11 AM CST
- Where
- Franklin County, 1.14 mi E of Reedtown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.500, -87.730
Trees were knocked down behind the Walmart in Russellville.
Thunderstorm Wind, Lauderdale
- When
- May 28, 12:11 AM CST
- Where
- Lauderdale County, 1.33 mi ENE of Wilson Lake
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.840, -87.510
A tree was knocked down near 600 Twinkingham Road.
Thunderstorm Wind, Dekalb
- When
- May 28, 12:19 AM CST
- Where
- Dekalb County, 2.07 mi N of Henagar
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- State Official
- Coordinates
- 34.500, -85.780
A tree was knocked down at this location.
Thunderstorm Wind, Lauderdale
- When
- May 28, 12:20 AM CST
- Where
- Lauderdale County, 0.57 mi E of Toonersville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.870, -87.320
A tree was knocked down onto CR 55 near Nugent Branch.
Thunderstorm Wind, Lauderdale
- When
- May 28, 12:22 AM CST
- Where
- Lauderdale County, 2.07 mi S of Rogersville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.800, -87.280
A tree was knocked down at CR 70 and Tipton Road.
Thunderstorm Wind, Franklin
- When
- May 28, 12:22 AM CST
- Where
- Franklin County, 0.69 mi N of Spruce Pine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 34.390, -87.730
Spotter estimated winds of at least 60 mph, possibly higher, in spruce pine. Time adjusted based on radar.
Thunderstorm Wind, Lauderdale
- When
- May 28, 12:27 AM CST
- Where
- Lauderdale County, 0.69 mi N of Anderson
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.930, -87.270
A tree was knocked down at Highway 207 at CR 52.
Thunderstorm Wind, Lauderdale
- When
- May 28, 12:27 AM CST
- Where
- Lauderdale County, 0.57 mi W of East Florence
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.820, -87.630
A tree and power pole were knocked down at 126 South Orleans Street.
Thunderstorm Wind, Lauderdale
- When
- May 28, 12:27 AM CST
- Where
- Lauderdale County, 0.89 mi NE of Anderson
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.930, -87.260
A tree was knocked down at CR 49 at Highway 207.
Thunderstorm Wind, Lawrence
- When
- May 28, 12:33 AM CST
- Where
- Lawrence County, 5.61 mi NNE of Pool
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.420, -87.170
Trees were knocked down in the Speake community.
Thunderstorm Wind, Lawrence
- When
- May 28, 12:33 AM CST
- Where
- Lawrence County, 0.9 mi SW of Moulton
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.470, -87.290
A tree was knocked down near Market Street and Byler Road.
Hail, Lawrence
- When
- May 28, 12:34 AM CST
- Where
- Lawrence County, 0.69 mi N of Mt Hope
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.460, -87.480
Quarter sized hail was reported in Mount Hope.
Thunderstorm Wind, Lauderdale
- When
- May 28, 12:44 AM CST
- Where
- Lauderdale County, 1.13 mi E of Waterloo
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.920, -88.050
Power lines were knocked down and debris in the road along CR 14 in front of the Rock Wall.
Thunderstorm Wind, Morgan
- When
- May 28, 12:53 AM CST
- Where
- Morgan County, 1.33 mi WSW of Penn
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.340, -87.090
A tree was knocked down at 1100 Andrews Road.
Thunderstorm Wind, Morgan
- When
- May 28, 12:53 AM CST
- Where
- Morgan County, 0.69 mi S of Neel
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.460, -87.050
A tree was knocked down at Singleton and Ironman Roads.
Thunderstorm Wind, Morgan
- When
- May 28, 12:56 AM CST
- Where
- Morgan County, 2.07 mi S of Oak Ridge
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.450, -87.000
A tree was knocked down at 132 Forrest Chapel Road.
Thunderstorm Wind, Morgan
- When
- May 28, 1:04 AM CST
- Where
- Morgan County, 1.33 mi WSW of Brooksville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.490, -86.870
A tree was knocked down at 1100 Natural Bridge Road.
Thunderstorm Wind, Morgan
- When
- May 28, 1:07 AM CST
- Where
- Morgan County, 0.69 mi S of Bell Spgs
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.310, -86.920
A tree was knocked down at 1190 Old Highway 31.
Thunderstorm Wind, Morgan
- When
- May 28, 1:10 AM CST
- Where
- Morgan County, 1.14 mi E of Lacon
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.330, -86.880
A tree was knocked down at 1100 Mill Creek Road.
Thunderstorm Wind, Morgan
- When
- May 28, 1:12 AM CST
- Where
- Morgan County, Cole Spgs
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.350, -86.830
A tree was knocked down at Highway 55 East at Wilhite Road.
Thunderstorm Wind, Cullman
- When
- May 28, 1:15 AM CST
- Where
- Cullman County, 0.69 mi N of Holmes Gap
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.260, -86.850
A tree was knocked down on a house on CR 1374 in the Vinemont area.
Thunderstorm Wind, Cullman
- When
- May 28, 1:15 AM CST
- Where
- Cullman County, 0.57 mi W of Holmes Gap
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.250, -86.860
A tree was knocked down across the road at CR 1344.
Thunderstorm Wind, Cullman
- When
- May 28, 1:15 AM CST
- Where
- Cullman County, 0.9 mi SE of Cullman Folsom Arpt
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.260, -86.860
A tree was knocked down across CR 1371.
Thunderstorm Wind, Morgan
- When
- May 28, 1:15 AM CST
- Where
- Morgan County, 2.15 mi NNW of Union
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.480, -86.740
A tree was knocked down at Nelson Hollow Road at NE Turnery Road.
Thunderstorm Wind, Morgan
- When
- May 28, 1:16 AM CST
- Where
- Morgan County, 1.49 mi NNE of Valhermoso Spgs
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.520, -86.670
A tree was knocked down at 187 Mack Brown Road.
Thunderstorm Wind, Morgan
- When
- May 28, 1:18 AM CST
- Where
- Morgan County, 1.38 mi S of Eva
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 34.310, -86.750
A tree was knocked down at 485 Oz Davis Road.
Thunderstorm Wind, Morgan
- When
- May 28, 1:18 AM CST
- Where
- Morgan County, 0.9 mi SE of Eva
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.320, -86.740
Spotter estimated 60-65 mph gusts in Eva. Time estimated from radar.
Thunderstorm Wind, Cullman
- When
- May 28, 1:19 AM CST
- Where
- Cullman County, Vinemont
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 34.250, -86.870
A spotter measured a 78 mph wind gust and reported dime sized hail near Vinemont. Equipment not verified.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, May 27, 2017$2.0 million · 2.25 in hail · 62 events
- Hail and Damaging Winds in Tennessee, May 27, 2017$10 million · 1 in hail · 24 events
- Heat in Washington, May 27, 20171 death · 1 event
- Tornadoes and Hail in Oklahoma, May 27 to 28, 2017$397,000 · EF1 · 60 events
- Damaging Winds in Mississippi, May 27 to 28, 2017$1.2 million · 60 kt wind · 20 events
- Tornadoes and Flash Flooding in Oklahoma, May 27 to 28, 20171 injured · $45,000 · 4 in hail · 66 events
- Tornado and Flood in Missouri, May 27, 20172 injured · $193,000 · EF0 · 20 events
- Hail and Damaging Winds in Arkansas, May 27, 2017$605,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Arkansas, May 27 to 28, 2017$216,000 · 2 in hail · 25 events
- Flash Flooding and Hail in Kentucky, May 27, 2017$200,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Kentucky, May 27, 2017$142,000 · 1.85 in hail · 30 events
- Hail and Damaging Winds in Illinois, May 27, 2017$182,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 694080, 694081, 694082, 694083, 694084, 694085, 694086, 694087, 694088, 694089, 694090, 694091, 694092, 694093, 694094, 694095, 694096, 694097, 694098, 694099, 694100, 694101, 694346, 694347, 694348, 694349, 694350, 694351, 696489, 694352, 694353, 694354, 694357, 694361, 694364, 694373, 694375, 694376, 694377, 694378, and more.